Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Had undergone a dual heart replacement. PT-INR test showing high values. Acitrom dosage increased. Bluish bruises on the body. Side effect?

hi, my mom s age is 54, she has undergone a dual heart replacement in yr 2001. now the prblm is her PT-INR test has shown value of 1.2 . Dr, increased the power of Acitrom 1 mg to 2 mg and later 2/3 mg alternate day. and nowadays she is taking 3 mg. she has noticed blue color bruises in her body, is it the side effect ? is it of very serious concern . kindly let me know how to sort out the things. The cardiologist is out of station to whom we are consulting.
Asked On : Sat, 1 Sep 2012
Answers:  1 Views:  110
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Cardiologist 's  Response
Yes, you are right. The blue color bruises on the body of your mother is due to acitrom. INR of 1.2 was low considering Double valve replacement and there were increased chnces of blockage of the heart valves at 1.2 INR, as blood is thick at this INR.
So your doctor increased the dose, but I think it has caused the thinning of blood too much than required. you need to repeat your INR test immediately and consult a doctor in emergency.
Hope this answer would have helped you.
Dr. Atif Nazir
Answered: Mon, 3 Sep 2012
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor